Homeopathic teething tablets are risk to infants and children including seizures warns the FDA

The FDA is warning consumers that homeopathic teething tablets and gels pose a risk to infants and children. The FDA is reviewing adverse events reported to the agency regarding homeopathic teething tablets and gels. Among the potential threats– seizures in infants and children who were given these products, since a 2010 safety alert about homeopathic teething tablets. .

Homeopathic teething tablets and gels have not been evaluated or approved by the FDA for safety or efficacy. The agency is also not aware of any proven health benefit of the products, which are labeled to relieve teething symptoms in children. 

 Homeopathic teething tablets and gels are distributed by CVS, Hyland’s, and possibly others, and are sold in retail stores and online.

The FDA recommends that consumers stop using these products and dispose of any in their possession. Consumers should seek medical care immediately if their child experiences seizures, difficulty breathing, lethargy, excessive sleepiness, muscle weakness, skin flushing, constipation, difficulty urinating, or agitation after using homeopathic teething tablets or gels.

Jeffrey Newman represents whistleblowers